Also called: Farsightedness, Hyperopia, Myopia, Nearsightedness
Your cornea is the clear front part of your eye. It is like a window that controls and focuses the light coming into the eye. If your cornea has an irregular shape, the light does not focus properly. Everything looks blurry. This is a refractive error.
Four common refractive errors are
Myopia or nearsightedness – clear vision close up but blurry in the distance
Hyperopia, or farsightedness – clear vision in the distance but blurry close-up
Presbyopia – inability to focus close up as a result of ageing
Astigmatism – focus problems caused by the cornea
Glasses or contact lenses can usually correct refractive errors. Laser eye surgery may also be a possibility.
So if you notice a change in your vision- suddenly you cannot see the fans in the 10th row or that the FOH sound engineer is waving at you to stop noodling on your guitar during sound check, make an appointment to see an optometrist.
Drug abuse is a serious public health problem that affects almost every community and family in some way. Each year drug abuse results in around 40 million serious illnesses or injuries among people in the United States. Abused drugs include:
Drug abuse also plays a role in many major social problems, such as drugged driving, violence, stress and child abuse. Drug abuse can lead to homelessness, crime and missed work or problems with keeping a job. It harms unborn babies and destroys families. There are different types of treatment for drug abuse. But the best is to prevent drug abuse in the first place.
The term “drug overdose” (or simply overdose or OD) describes the ingestion or application of a drug or other substance in quantities greater than are recommended or generally practised. An overdose is widely considered harmful and dangerous as it can result in death.
RFH sought out the community written advice of Wikipedia for drug overdoses because all of us have experienced someone OD’ing. We all know what it is and the warning signs of overdose. Throwing up blood, uncontrollable shaking, losing consciousness, and (scarily) stopping breathing all require immediate attention. Whether it was that kid down the hall who drank too much the first weekend of college or the band member who did too much coke, there has been a life-or-death situation in all of our lives.
IF YOU SEE OR EVEN THINK SOMEONE MAY HAVE OVERDOSED DO NOT WAIT TO CALL MEDICAL PROFESSIONALS. DIAL 9-1-1. THREE DIGITS CAN SAVE A LIFE!